just a little whine before bed

My feet are really bothering me tonight they are burning and my fingertips are getting numb. It’s just neuropathy from one of my chemo meds, taxol.

Here’s the problem they ask me every appointment about it and my doctor has told me when it gets to a certain point they will stop the taxol because the neuropathy is not reversible.

But the chemo is killing my tumors.

I am not happy about having to make a choice about this.

 

Share

Comments

comments

4 thoughts on “just a little whine before bed

  1. I am sorry. What a terrible decision to have to face. Are you still getting three chemo drugs? Is it only the the one that might be causing it?

    I wonder if any of the drugs they give to diabetics to treat neuropathy would work for you??? I have used gabapentin which is an earlier form of Lyrica and had some luck with it. The steroids I had for my respiratory problems really knocked out a bad phase I was having.

    Love and hugs!

    1. Morning! Sorry I didn’t answer sooner. I am still getting all three chemo drugs. Topotecan, Taxol and Avastin. It’s the Taxol that’s causing the neuropathy. I am going to the doctor this afternoon and they will give me a prescription for one of the neuropathy drugs. They tried to give me neurotin (sp?) before but it wasn’t that bad so I sad now. I hate the thought of adding yet another drug to my regime, but gotta do it I think. I was hoping I would have a few more months before it got too bad but I’m six days out from my last Taxol treatment and it’s still quite bad. Do you get flare ups? Do you know what causes them?
      I have really learned to love steroids! I have a big giant bottle of low dose steroids that I’m playing with the dosage on to help come down from the massive dose they give me during chemo. Amazing help.

  2. Neurotin is the same as gabapentin which is what I have had. Having had diabetes for so long causes the neuropathy. If can keep my numbers good I experience less neuropathy but sometimes it can just randomly pop up. I sometimes get burning in my fingertips but mostly it is just sharp stabbing pain. I mostly get it in my feet and sometimes in my hands. I would say on a scale of 1 – 10, 10 being the worst I am at a 1 or 2. Yours sounds much more advanced than mine. The steroids I had to take for my last respiratory illness helped break a cycle that I was having in my feet.

    One doctor started me on a low dose and that was better for me concerning side effects. Another very bad doctor started me on a huge dose and it made me very unsteady on my feet. That may or may not be an issue for you but I think you should be aware that can happen so you can ask about that. I know yours is much worse than mine was. Not all people experience the same side effects but this you should be aware of.

Thoughts?